Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 4, NWS Blacksburg, VA

January 24, 2015Alleghany County, Ashe County, Watauga County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 24, 2015, 10:27 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2015, 10:27 PM EST (03:27 UTC)
Expired
Jan 25, 2015, 3:55 AM EST
In force
5 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS71 KRNK 250327
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EST SAT JAN 24 2015

...STRONG GUSTY WINDS OVERNIGHT...

.A STRONG PRESSURE GRADIENT BETWEEN A LOW OFF THE NEW ENGLAND
COAST AND HIGH PRESSURE OVER THE GULF OF MEXICO HAS RESULTED IN
GUSTY WINDS AT HIGHER ELEVATIONS.

NCZ001-002-018-VAZ015-251100-
/O.NEW.KRNK.WI.Y.0004.150125T0327Z-150125T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
1027 PM EST SAT JAN 24 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY.

* LOCATIONS...MOUNTAINS OF SOUTHWEST VIRGINA AND NORTHWEST NORTH
  CAROLINA ABOVE 3000 FEET. 

* HAZARDS...STRONG...GUSTY WINDS. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY SUNDAY MORNING.

* IMPACTS...DOWN TREE LIMBS...ESPECIALLY THOSE STILL COATED IN
  ICE. ISOLATED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
1 follow-up statement
296 
WWUS71 KRNK 250855
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 AM EST SUN JAN 25 2015

...WIND ADVISORY IS CANCELLED...

NCZ001-002-018-VAZ015-251000-
/O.CAN.KRNK.WI.Y.0004.000000T0000Z-150125T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
355 AM EST SUN JAN 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

WEST WINDS ARE STEADILY DECREASING ACROSS THE HIGH COUNTRY OF
NORTH CAROLINA AND FAR SOUTHWEST VIRGINIA THIS MORNING...BUT MAY
STILL GUST AT TIMES AT 20 TO 30 MPH DURING THE PRE DAWN HOURS.
THIS IS WELL BELOW THE CRITERIA HOWEVER...SO THE ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 7:13 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 24, 7:13 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EST SAT JAN 24 2015

.SYNOPSIS...
LOW PRESSURE ALONG THE MID ATLANTIC COAST WILL MOVE AWAY FROM THE
AREA TONIGHT. AN ALBERTA CLIPPER WILL MOVE FROM THE UPPER MIDWEST
INTO THE OHIO VALLEY SUNDAY...THEN CROSS THE CENTRAL APPALACHIANS
SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 700 PM EST SATURDAY...

FORECAST AREA WAS BETWEEN LOW PRESSURE OFF OF LONG ISLAND AND A
CLIPPER MOVING INTO THE MISSISSIPPI VALLEY. LOWER CLOUDS WERE
APPROACHING THE MOUNTAINS. AS LONG AS WINDS HAVE A WESTERLY
COMPONENT...EXPECT CLOUDS TO HOLD IN OVER THE WESTERN SLOPES.
SCATTERED LIGHT SNOW OR FLURRIES ARE POSSIBLE IN THE HIGHER
ELEVATIONS OF SOUTHEAST WEST VIRGINIA.

THE REMAINING ICE WHICH IS STILL ON THE TREES WILL REMAIN THERE
FOR THE OVERNIGHT...AND WILL BE TESTED BY THE GUSTY NORTHWEST
WIND. WINDS ARE EXPECTED TO SUBSIDE LATER TONIGHT AND FOR SUNDAY
PER BACKING FLOW AHEAD OF AN ALBERTA CLIPPER THAT WILL BE MOVING
FROM THE UPPER MIDWEST INTO THE OHIO VALLEY.

MODELS ARE IN GENERAL AGREEMENT THAT ANY PRECIP ASSOCIATED WITH
THE ALBERTA CLIPPER WILL HOLD OFF UNTIL AFTER SUNDOWN SUNDAY
EVENING...THUS LEAVING US WITH A DRY SUNDAY. UPPER LEVEL MOISTURE
WILL BE ON THE INCREASE OUT AHEAD OF THIS SYSTEM SO LOOK FOR
INCREASING CLOUDINESS AS WE TRANSITION THROUGH THE DAY. WITH SOME
SUN EXPECTED EARLY ON...TEMPERATURES SHOULD REBOUND INTO THE 30S
AND 40S AFTER A CHILLY NIGHT TONIGHT...LOWS GENERALLY IN THE 20S.

NOTICED THAT PLACES LIKE BOONE NORTH CAROLINA HAVE ALREADY SLIPPED
INTO THE LOWER TO MID 20S...THE TEMP PROFILE AT BOONE HAS
STEADILY TRENDED DOWN FROM A PEAK OF 37 DEG F AT 2AM TO 23 DEG F
AT 3PM. THE COLDEST OF THE AIR ASSOCIATED WITH THE CURRENT AIRMASS
WILL PASS OVERHEAD THIS EVENING. AS THIS COLD POOL MOVES
EAST...READINGS MAY ACTUALLY COME UP A DEGREE OR TWO OVERNIGHT AS
THE WINDS SUBSIDE. 85H TEMPERATURE PROGS GO FROM M6 DEG C AT
TNB/BOONE THIS EVE BACK UP TO NEAR 0 DEG C BY DAYBREAK SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 300 PM EST SATURDAY...

AN UPPER LEVEL TROUGH AND ITS ASSOCIATED SURFACE LOW WILL CROSS THE
REGION SUNDAY NIGHT THROUGH MONDAY. THE VARIOUS MODEL GUIDANCE
CONTINUE TO SHOW SOME VARIATION IN THE PATH BOTH THESE FEATURES WILL
TAKE ACROSS THE REGION. HOWEVER...THE CONSENSUS IS FOR THE SURFACE
LOW TO PASS OVER...OR JUST SLIGHTLY SOUTH OF THE AREA. THIS WOULD
PROMOTE A SNOW VERSUS RAIN SCENARIO WITH LIMITED OPPORTUNITIES FOR
ANY SLEET OR FREEZING RAIN. THE BULK OF THE ASSOCIATED ENERGY AND
PRECIPITATION IS PROGGED TO BE CENTERED NEAR THE MASON-DIXON LINE.

THE FOCUS FOR THE GREATEST SNOWFALL TOTALS FOR OUR REGION WILL BE
GENERALLY ALONG AND NORTH OF INTERSTATE 64. THE HIGHER TERRAIN OF
GREENBRIER...BATH...AND ROCKBRIDGE COUNTIES MAY SEE SNOWFALL TOTALS
IN THE TWO TO THREE INCH RANGE. OTHER ACCUMULATING SNOWFALL IS
EXPECTED TO BE GENERALLY LESS THAN AN INCH AND OCCUR IN THE
MOUNTAINS AND ACROSS THE PIEDMONT GENERALLY ALONG AND NORTH OF THE
JAMES RIVER BASIN.

IN THE WAKE OF THE UPPER LOW...EXPECT NORTHWEST FLOW TO COMMENCE AND
PRODUCE SOME UPSLOPE SNOW SHOWERS ACROSS THE PREFERRED AREAS OF
SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH
CAROLINA. A REINFORCING SURGE OF ENERGY WITHIN THIS NORTHWEST FLOW
WILL IMPACT THE WESTERN PARTS OF THE AREA TUESDAY MORNING. THIS TIME
PERIOD WILL SEE A BRIEF SURGE IN THE COVERAGE AND INTENSITY OF THE
SNOW SHOWERS WITHIN THIS REGION. THE UPSLOPE SNOWFALL WILL BE
GREATEST BETWEEN ROUGHLY BLUEFIELD WV AND WESTERN GREENBRIER COUNTY
WV WITH AMOUNTS IN THE ONE TO TWO INCH RANGE. ELSEWHERE ACROSS THE
MOUNTAINS...ISOLATED DUSTING TO ONE INCH AMOUNTS ARE POSSIBLE. AREAS
EAST OF THE CREST OF THE BLUE RIDGE WILL SEE A CONTINUATION OF
MOSTLY CLOUDY TO CLOUDY SKIES BECAUSE OF THIS FEATURE.

TUESDAY NIGHT...THE SCATTERED SNOW SHOWERS WILL GRADUALLY COME TO AN
END IN THE WEST...AND CLOUD COVER ACROSS THE ENTIRE REGION WILL
GRADUALLY DISSIPATE AS HIGH PRESSURE BUILDS INTO THE REGION.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND COOLER
WITH READINGS AT...OR SLIGHTLY ABOVE NORMAL...SUNDAY NIGHT INTO
MONDAY TO READINGS AT...OR SLIGHTLY BELOW NORMAL...BY TUESDAY INTO
TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 230 PM EST SATURDAY...

A HIGH AMPLITUDE UPPER TROF ALONG THE EAST COAST WILL LIFT OUT BY
WEDNESDAY EVENING INTO WEDNESDAY NIGHT. MEANWHILE...A 1026 MB SFC
HIGH PRESSURE WILL SLIDE EAST ACROSS THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT. AS HIGH PRESSURE MOVES EAST ACROSS THE AREA...THE
LOW LEVEL WINDS BACK AROUND WEDNESDAY...BRINGING AN END TO ANY
LINGERING UPSLOPE SNOW SHOWERS OR SNOW FLURRIES WITH TEMPERATURES
MODERATING.

HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM THE UPPER 20S IN THE
MOUNTAINS TO THE LOWER 40S IN THE PIEDMONT. ON WEDNESDAY NIGHT...THE
HIGH CENTER WILL BE LOCATED ACROSS EASTERN NORTH CAROLINA...AND A
LOW PRESSURE CENTER IN THE CHICAGO AREA WITH AN APPROACHING TRAILING
COLD FRONT IN THE OHIO VALLEY. LOW TEMPERATURES WEDNESDAY NIGHT WILL
GENERALLY BE FROM THE UPPER TEENS TO THE UPPER 20S.

A COLD FRONT WILL MOVE EAST ACROSS OUR AREA THURSDAY AFTERNOON INTO
FRIDAY. HIGH TEMPERATURES THURSDAY WILL WARM INTO THE UPPER 30S IN
THE NORTHWEST MOUNTAINS TO THE UPPER 40S IN THE PIEDMONTS. WILL KEEP
PTYPE AS RAIN/SNOW MIXTURE WITH HIGHEST PROBABILITIES IN THE
NORTHWEST...AS INDICATED BY THICKNESS AND TEMPERATURE PROFILES.
ENOUGH COLD AIR ARRIVES BY THURSDAY NIGHT FOR MAINLY SNOW SHOWERS OR
SNOW FLURRIES. LOW TEMPERATURES THURSDAY NIGHT WILL VARY FROM THE
MID 20S IN THE MOUNTAINS TO THE LOWER 30S IN THE PIEDMONT.

THE COLD FRONT PUSHES INTO THE ATLANTIC OCEAN ON FRIDAY AS THE UPPER
TROUGH SETUPS ALONG THE EAST COAST. A WEAK SHORTWAVE WILL ROTATE
EAST ACROSS OUR AREA WITH SOME SCATTERED SHOWERS FOR THE EAST. HIGHS
FRIDAY WILL RANGE FROM NEAR THE FREEZING MARK IN THE NORTHWEST
MOUNTAINS TO THE UPPER 40S IN THE PIEDMONT. WITH THE NORTHWEST FLOW
ALOFT MAY BE SOME SNOW FLURRIES IN THE NORTHWEST UPSLOPE LOCATIONS
FRIDAY NIGHT...BUT MODELS LOOKED RELATIVELY DRY. LOW TEMPERATURES
FRIDAY NIGHT WILL GENERALLY BE IN THE MID TEENS TO THE MID 20S. THE
UPPER FLOW BECOMES WESTERLY SATURDAY...WITH HIGHS IN THE MID 20S IN
THE NORTHWEST MOUNTAINS TO THE MID 40S IN THE SOUTHEAST. MOISTURE
SLOWLY APPROACHES FROM THE WEST SATURDAY EVENING INTO SUNDAY
MORNING.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 705 PM EST SATURDAY...

AN AREA OF MVFR CLOUDS WAS APPROACHING THE MOUNTAIN THIS EVENING.
MODELS BRING CLOUDS INTO KBLF AND KLWB ALONG WITH ANOTHER SURGE OF
GUSTY WINDS THROUGH MIDNIGHT. LIGHT SNOW SHOWERS OR FLURRIES ARE
POSSIBLE BUT WITH LITTLE TO NO ACCUMULATION. ONCE THE WIND
DIMINISHES AND STARTS TO BACK TO THE SOUTHWEST AHEAD OF AN
APPROACHING CLIPPER...CEILINGS WILL IMPROVE BACK TO VFR. HIGH
CLOUDS AHEAD OF THE CLIPPER WILL SPREAD ACROSS THE REGION SUNDAY
MORNING. THE CLIPPER WILL BE MAKING ITS WAY ACROSS THE UPPER
MIDWEST...ENTERING THE OHIO VALLEY SUNDAY AFTERNOON...THEN ACROSS
THE CENTRAL APPALACHIANS SUNDAY NIGHT AND MONDAY. HOLDING OFF ANY
LOWER CLOUD COVER UNTIL JUST AFTER THE END OF THE 00Z TAF FORECAST
PERIOD.

SUNDAY NIGHT AND MONDAY...EXPECT MVFR TO IFR CEILINGS AND
VISIBILITIES WITH THE CLIPPER AND THE ASSOCIATED RAIN AND SNOW.

MONDAY NIGHT AND TUESDAY...A REINFORCING SHOT OF ENERGY COMES IN
THROUGH THE NORTHWEST UPPER FLOW. HIGH CONFIDENCE FOR MVFR
CONDITIONS IN THE MOUNTAINS BOTH MONDAY AND TUESDAY WITH OCNL IFR
DUE TO SCATTERED SNOW SHOWERS. LOWER CONFIDENCE THE MVFR CIGS
WILL SPILL OVER THE MOUNTAINS INTO THE ROANOKE VALLEY AND
SOUTHSIDE VIRGINIA.

AFTER MONDAY...ANY PTYPE WILL BE SNOW WITH DUE TO COLDER
TEMPERATURES. WINDS WILL ALSO BE GUSTY MONDAY NIGHT AND TUESDAY
BEHIND THE REINFORCING SURGE OF COLD AIR.

BY WEDNESDAY...HIGH PRESSURE WILL PROVIDE A DAY OF TRANQUIL
WEATHER AND REGION-WIDE VFR CONDITIONS.

&&

.EQUIPMENT...
THE ROANOKE TRANSMITTER...POOR MTN 162.475...IS BACK ON THE AIR.
TECHNICIANS STILL HAVE REPAIRS PLANNED FOR MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...DS
LONG TERM...KK
AVIATION...AMS/PM
EQUIPMENT...AMS
Hazardous weather outlook, Jan 24, 3:19 PM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EST SAT JAN 24 2015

VAZ019-020-024-035-WVZ507-508-252030-
ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-EASTERN GREENBRIER-
WESTERN GREENBRIER-
319 PM EST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT ACCUMULATING SNOW IS POSSIBLE ACROSS THE AREA SUNDAY NIGHT
THROUGH MONDAY. THE GREATEST SNOWFALL TOTALS ARE EXPECTED ALONG
THE HIGHER RIDGES OF GREENBRIER...BATH...ROCKBRIDGE...AND AMHERST
COUNTIES WHERE TWO TO THREE INCHES ARE POSSIBLE.
ELSEWHERE...AMOUNTS OF AN INCH OR LESS ARE MORE LIKELY.

MONDAY NIGHT INTO TUESDAY...A REINFORCING DISTURBANCE WILL BRING
UPSLOPE SNOW SHOWERS TO THE PREFERRED REGIONS OF SOUTHEAST WEST
VIRGINIA. AN ADDITIONAL ONE TO TWO INCHES OF SNOW ARE POSSIBLE
ACROSS WESTERN GREENBRIER COUNTY...WITH AN INCH OR LESS ELSEWHERE.
WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE AT THE HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>018-022-023-WVZ042>044-252030-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-MERCER-
SUMMERS-MONROE-
319 PM EST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT ACCUMULATING SNOW IS POSSIBLE ACROSS THE AREA SUNDAY NIGHT
THROUGH MONDAY WITH MOST AREAS RECEIVING LESS THAN AN INCH. THE
GREATEST SNOWFALL TOTALS ARE EXPECTED AT ELEVATIONS GREATER THAN
4000 FEET WHERE UP TO TWO INCHES ARE POSSIBLE.

MONDAY NIGHT INTO TUESDAY...A REINFORCING DISTURBANCE WILL BRING
UPSLOPE SNOW SHOWERS TO THE PREFERRED REGIONS OF SOUTHEAST WEST
VIRGINIA SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. AN
ADDITIONAL ONE TO TWO INCHES OF SNOW ARE POSSIBLE NEAR A LINE FROM
BLUEFIELD TO HINTON WEST VIRGINIA. ELSEWHERE...SNOWFALL TOTALS OF
LESS THAN AN INCH ARE EXPECTED. WIND GUSTS OF 30 TO 40 MPH ARE
ALSO POSSIBLE AT THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>034-043>047-058-059-252030-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
319 PM EST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 24, 5:46 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EST SAT JAN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    5 NNE BLACKSBURG        37.30N  80.38W
01/24/2015  M0.30 INCH       MONTGOMERY         VA   NWS EMPLOYEE

&&

EVENT NUMBER RNK1500067

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:37 PM ESTWinter Weather AdvisoryRNKAshe, Watauga43 hr

Nearby

Wind Advisories in North Carolina, 2015Wind Advisories in Virginia, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.